| Model Number |
VAMF3838C200TU |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Stroke/CVA (1770); Vascular Dissection (3160)
| Date of Event |
09/07/2024
Type of Reportable Event
Death
Additional Manufacturer Narrative
This is a system report.The section d information is for the primary device, which was in use with the following: brand name valiant captivia - ff; product id vamf3838c200tu (serial: (b)(6)); product type: 0180-aortic stent graft; implant date (b)(6) 2024; explant date brand name valiant captivia - ff; product id vamf3838c100tu (serial: (b)(6)); product type: 0180-aortic stent graft; implant date (b)(6) 2024; explant date.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
Three valiant captivia stent grafts were implanted during the endovascular treatment of a thoracic aortic dissection.It was reported one day post index procedure, the patient suffered a stroke, which was resolved with thrombolytics.However, the next day, the patient experienced a spontaneous retrograde type a dissection (rtad) and expired.Per the physician the cause death was due to the rtad although the cause of the rtad itself remains undetermined.The physician believed the sizing of the valiant captivia devices was appropriate and did not attribute the rtad to device sizing.
Additional Manufacturer Narrative
B5; additional information received: it was confirmed the cause of death was not related to a device failure.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.